Advanced Search
MyIDEAS: Login to save this article or follow this journal

Capital Structure, Debt Maturity, and Stochastic Interest Rates

Contents:

Author Info

  • Nengjiu Ju

    (Hong Kong University of Science and Technology)

  • Hui Ou-Yang

    (Duke University)

Registered author(s):

    Abstract

    This article develops a model in which optimal capital structure and debt maturity are jointly determined in a stochastic interest rate environment. The model yields leverage ratios that are consistent in spirit with empirical observations. The optimal maturity and credit spread of an optimally issued debt are found to be smaller than observed values. The long-run mean of the interest rate is found to be a key variable in determining optimal capital structure and debt maturity. Furthermore, the interest rate volatility and the correlation between the interest rate and the firm's asset value play important roles in determining debt maturity.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.journals.uchicago.edu/cgi-bin/resolve?JB790507
    File Function: main text
    Download Restriction: Access to the online full text or PDF requires a subscription.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by University of Chicago Press in its journal Journal of Business.

    Volume (Year): 79 (2006)
    Issue (Month): 5 (September)
    Pages: 2469-2502

    as in new window
    Handle: RePEc:ucp:jnlbus:v:79:y:2006:i:5:p:2469-2502

    Contact details of provider:
    Web page: http://www.journals.uchicago.edu/JB/

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Lai, Van Son & Soumaré, Issouf, 2010. "Credit insurance and investment: A contingent claims analysis approach," International Review of Financial Analysis, Elsevier, vol. 19(2), pages 98-107, March.
    2. Nejadmalayeri, Ali & Nishikawa, Takeshi & Rao, Ramesh P., 2013. "Sarbanes-Oxley Act and corporate credit spreads," Journal of Banking & Finance, Elsevier, vol. 37(8), pages 2991-3006.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:ucp:jnlbus:v:79:y:2006:i:5:p:2469-2502. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Journals Division).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.